DOI 10.1177/106002809502900405
Acute pulmonary edema associated with ocular metipranolol use.
Аннотация
OBJECTIVE
To report a case of pulmonary edema associated with the use of ocular metipranolol, a nonselective beta-blocker.
CASE SUMMARY: A 72-year-old woman with no history of pulmonary or cardiac disease presented to the emergency room with signs and symptoms consistent with cardiogenic pulmonary edema. The patient had used metipranolol eyedrops approximately 1 hour before becoming symptomatic. When rechallenged inadvertently while hospitalized, the patient again became symptomatic. The patient's metipranolol eyedrops then were substituted with betaxolol eyedrops. She continued to be free of symptoms of pulmonary edema at subsequent clinic visits 1, 4, and 6 weeks following discharge.
DISCUSSION: This is the first reported case of pulmonary edema associated with metipranolol. There was a reasonable temporal association between use of the eyedrops and the onset of symptoms. Beta-blockers may cause cardiogenic pulmonary edema secondary to their negative inotropic and negative chronotropic effects. The drug's lipid solubility or a deficiency in the enzyme responsible for its metabolism may have allowed the drug to accumulate to a critical concentration over the 6-week period of use.
CONCLUSIONS
Ocular beta-blockers must be used with caution in patients with relative contraindications to beta-blockade. This case illustrates that these agents must be used prudently even in patients with no history of symptomatic congestive heart failure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.